MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 COMPACT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 COMPACT; STAPLE, IMPLANTABLE
Catalog Number SC45A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unk procedure, that the device, can not fire.The surgery was not delayed.No further details were provided.No patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/8/2023.D4: batch # 730a47.B3: exact event date unknown, only day and year provided, entered as (b)(6) 2023.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the sc45a device was returned with the closure trigger and jaws in the closed position with the knife advanced with no reload present.Also, the anvil knife slot was damaged.After further evaluation, the device could not be opened and one connector of the articulation was noted disengaged.No functional test was performed due to the condition of the device.The device was disassembled to verify the integrity of the internal components and the knife was noted to be buckled and the closure trigger top was broken.The event reported was confirmed and it is related to improper use of the device.The damage on the knife slot is possible that the combination of tissue and/or buttressing material compressed between the device jaws may have been beyond indicated thickness or tissue that cannot compress to the indicated range for the selected cartridge.This may have caused excessive force to be applied to the underside of the solid steel anvil leading to this damage.The damage on the knife, closure trigger, and connector of articulation are consistent with applying a high force to the firing trigger on a locked device.Device history review: a manufacturing record evaluation was performed for the finished device batch number 730a47, and no non-conformances were identified.

Brand Name
ECHELON FLEX 45 COMPACT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key17479155
Report Number3005075853-2023-05566
Device Sequence Number2711119
Product Code GDW
UDI-Device Identifier10705036002697
UDI-Public10705036002697
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberSC45A
Device Lot Number730A47
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2023
Initial Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown